Coincidence for substitutions of Pisot type
Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, p. 619-626

Let ϕ be a substitution of Pisot type on the alphabet 𝒜={1,2,...,d}; ϕ satisfies the strong coincidence condition if for every i,j𝒜, there are integers k,n such that ϕ n (i) and ϕ n (j) have the same k-th letter, and the prefixes of length k-1 of ϕ n (i) and ϕ n (j) have the same image under the abelianization map. We prove that the strong coincidence condition is satisfied if d=2 and provide a partial result for d2.

Soit ϕ une substitution de type Pisot sur un alphabet 𝒜={1,2,...,d} ; on dit que ϕ satisfait la condition de coïncidence forte si pour tout i,j𝒜, il existe des entiers k,n tels que ϕ n (i) et ϕ n (j) aient la même k-ième lettre et les préfixes de longueur k-1 de ϕ n (i) et ϕ n (j) aient la même image par l’application d’abélianisation. Nous montrons que la condition de coïncidence forte est satisfaite pour d=2 et nous donnons un résultat partiel pour d2.

DOI : https://doi.org/10.24033/bsmf.2433
Classification:  37B10
Keywords: substitution, dynamical system, Pisot, coincidence conjecture, pure discrete spectrum
@article{BSMF_2002__130_4_619_0,
     author = {Barge, Marcy and Diamond, Beverly},
     title = {Coincidence for substitutions of Pisot type},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {130},
     number = {4},
     year = {2002},
     pages = {619-626},
     doi = {10.24033/bsmf.2433},
     zbl = {1028.37008},
     mrnumber = {1947456},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2002__130_4_619_0}
}
Barge, Marcy; Diamond, Beverly. Coincidence for substitutions of Pisot type. Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 619-626. doi : 10.24033/bsmf.2433. http://www.numdam.org/item/BSMF_2002__130_4_619_0/

[1] P. Arnoux & S. Ito - « Pisot substitutions and Rauzy fractals », Bull. Belg. Math. Soc. Simon Stevin 8 (2001), p. 181-207. | MR 1838930 | Zbl 1007.37001

[2] P. Arnoux, S. Ito & Y. Sano - « Higher dimensional extensions of substitutions and their dual maps », J. Anal. Math. 83 (2001), p. 183-206. | MR 1828491 | Zbl 0987.11013

[3] V. Berthé, S. Ferenczi, C. Mauduit & A. Siegel (éds.) - Introduction to Finite Automata and Substitutions Dynamical Systems, Lectures Notes in Mathematics, Springer-Verlag, to appear, http://iml. univ-mrs.fr/editions/preprint00/book/prebookdac.html. | MR 1970385

[4] V. Canterini & A. Siegel - « Geometric representation of primitive substitutions of Pisot type », Trans. Amer. Math. Soc. 353 (2001), p. 5121-5144. | MR 1852097 | Zbl 1142.37302

[5] F. Dekking - « The spectrum of dynamical systems arising from substitutions of constant length », Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 41 (1977/78), p. 221-239. | MR 461470 | Zbl 0348.54034

[6] M. Hollander - « Linear numeration systems, finite β-expansions, and discrete spectrum of substitution dynamical systems », Thèse, University of Washington, 1996. | MR 2694876

[7] M. Hollander & B. Solomyak - « Two-symbol Pisot substitutions have pure discrete spectrum », preprint to appear in Ergodic Theory and Dynamical Systems. | MR 1972237 | Zbl 1031.11010

[8] A. Livshits - « On the spectra of adic transformations of Markov compact sets », Uspekhi Mat. Nauk 42 (1987), p. 189-190, English translation: Russian Math. Surveys 42 (1987), p.222-223. | MR 896889 | Zbl 0648.47004

[9] -, « Sufficient conditions for weak mixing of substitutions and of stationary adic transformations », Mat. Zametki 44 (1988), p. 785-793, 862, English translation: Math. Notes 44 (1988), p.920-925. | MR 983550 | Zbl 0668.28005

[10] A. Siegel - « Représentation des systèmes dynamiques substitutifs non unimodulaires », preprint to appear in Ergodic Theory and Dynamical Systems. | Zbl 1052.37009

[11] -, « Représentation géométrique, combinatoire et arithmétique des substitutions de type Pisot », Thèse, Université de la Méditerranée, 2000.